| Model Number |
RBY2C0430-B |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/25/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed that the embolization coil had offset coil winds.If the device is forcefully manipulated against resistance during the procedure, damage such as offset coil winds may occur.This damage likely contributed to the coil''s inability to take its intended shape during the procedure.The root cause of the resistance during the procedure could not be determined.Further evaluation of the device revealed that the pet lock was separated and pull tube was retracted on the proximal end of the pusher assembly, and the embolization coil was detached from the pusher assembly.The detached embolization coil was likely a result of the pet lock being separated and pull tube being retracted, and the root cause of the separated pet lock could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils and a non-penumbra microcatheter.During the procedure, resistance was encountered while advancing the first ruby coil into the microcatheter.It was also reported that the ruby coil would not take its intended shape despite multiple attempts.Therefore, the ruby coil was removed.The procedure was completed using a pod coil and the same microcatheter.There was no report of an adverse effect to the patient.